Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Cheyenne, WY

July 4, 2015Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2015, 3:49 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 3:49 PM MDT (21:49 UTC)
Expired
Jul 4, 2015, 4:45 PM MDT
In force
56 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 180 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:06 PM MDTHAIL 0.7517 Wnw Hemingford, NE
Jul 4, 4:13 PM MDTHAIL 217 Wnw Hemingford, NEWIND 40 MPH ESTIMATED. HAIL RANGES FROM GOLFBALL TO EGG SIZE.
Jul 4, 4:20 PM MDTHAIL 1.759 W Hemingford, NEREPORT RELAYED VIA TWITTER.
Jul 4, 4:31 PM MDTHAIL 111 W Hemingford, NE3 MILES WEST OF HIGHWAY 2/71.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS55 KCYS 042149
SVRCYS
NEC013-045-165-042245-
/O.NEW.KCYS.SV.W.0145.150704T2149Z-150704T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 445 PM MDT

* AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  FLAHERTYS CORNER...OR 34 MILES SOUTHWEST OF CHADRON...MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HEMINGFORD...FLAHERTYS CORNER AND MARSLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4246 10358 4253 10339 4230 10289 4206 10339
TIME...MOT...LOC 2149Z 313DEG 20KT 4243 10342 

HAIL...1.75IN
WIND...60MPH

$$

HAMMER
4 follow-up statements
983 
WWUS55 KCYS 042211
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT SAT JUL 4 2015

NEC045-042221-
/O.CAN.KCYS.SV.W.0145.000000T0000Z-150704T2245Z/
DAWES NE-
411 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAWES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 4239 10354 4242 10329 4226 10298 4206 10339
TIME...MOT...LOC 2211Z 314DEG 19KT 4235 10334 

$$

NEC013-165-042245-
/O.CON.KCYS.SV.W.0145.000000T0000Z-150704T2245Z/
SIOUX NE-BOX BUTTE NE-
411 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL SIOUX AND NORTHWESTERN BOX BUTTE COUNTIES...

AT 411 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLAHERTYS
CORNER...OR 29 MILES NORTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 20
MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLAHERTYS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4239 10354 4242 10329 4226 10298 4206 10339
TIME...MOT...LOC 2211Z 314DEG 19KT 4235 10334 

HAIL...2.50IN
WIND...60MPH

$$

HAMMER
657 
WWUS55 KCYS 042226
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT SAT JUL 4 2015

NEC013-165-042245-
/O.CON.KCYS.SV.W.0145.000000T0000Z-150704T2245Z/
SIOUX NE-BOX BUTTE NE-
426 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL SIOUX AND NORTHWESTERN BOX BUTTE COUNTIES...

AT 425 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF FLAHERTYS CORNER...OR 25 MILES NORTHWEST OF ALLIANCE...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 413 PM MDT...TWO INCH DIAMETER 
HAIL WAS REPORTED 17 MILES WEST OF HEMINGFORD WITH THIS STORM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLAHERTYS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4237 10349 4239 10329 4224 10302 4213 10325
      4207 10337
TIME...MOT...LOC 2225Z 335DEG 18KT 4227 10332 

HAIL...2.50IN
WIND...60MPH

$$

HAMMER
436 
WWUS55 KCYS 042239
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT SAT JUL 4 2015

NEC165-042249-
/O.CAN.KCYS.SV.W.0145.000000T0000Z-150704T2245Z/
SIOUX NE-
439 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4222 10307 4211 10329 4231 10345 4237 10345
      4237 10325
TIME...MOT...LOC 2239Z 313DEG 20KT 4222 10324 

$$

NEC013-042245-
/O.CON.KCYS.SV.W.0145.000000T0000Z-150704T2245Z/
BOX BUTTE NE-
439 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN BOX BUTTE COUNTY...

AT 439 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
KILPATRICK LAKE...OR 20 MILES NORTHWEST OF ALLIANCE...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING VERY 
LARGE DESTRUCTIVE HAIL UP TO TWO INCHES IN DIAMETER.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLAHERTYS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4222 10307 4211 10329 4231 10345 4237 10345
      4237 10325
TIME...MOT...LOC 2239Z 313DEG 20KT 4222 10324 

HAIL...1.75IN
WIND...60MPH

$$

HAMMER
732 
WWUS55 KCYS 042242
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT SAT JUL 4 2015

NEC013-042252-
/O.EXP.KCYS.SV.W.0145.000000T0000Z-150704T2245Z/
BOX BUTTE NE-
442 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOX BUTTE COUNTY
WILL EXPIRE AT 445 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL 
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4222 10307 4211 10329 4231 10345 4237 10345
      4237 10325
TIME...MOT...LOC 2240Z 313DEG 20KT 4222 10324 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:18 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 4, 12:18 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MDT SAT JUL 4 2015

.SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON)
ISSUED AT 403 AM MDT SAT JUL 4 2015

FORCING DUE TO WARM AIR ADVECTION ALONG AN ELEVATED WARM FRONT
IS THE MAIN FACTOR IN ISOLATED SHOWER ACTIVITY WHICH ARE OCCURRING
EARLY THIS MORNING. THIS ACTIVITY MAY LINGER THROUGH AROUND
SUNRISE BEFORE DYING OFF COMPLETELY.

FOLLOWING THE PASSAGE OF THE WARM FRONT...TEMPERATURES WILL RISE
TO SOME OF THE HIGHEST READINGS OF THE YEAR...MAKING FOR A VERY
WARM 4TH OF JULY. HIGH TEMPERATURES WILL REACH THE MID 80S TO MID
90S OVER MOST OF THE AREA OUTSIDE OF THE MOUNTAINS.

AMPLE SUNSHINE WILL PUSH TEMPERATURES TO NEAR CONVECTIVE
INITIATION THIS AFTERNOON. THERE ARE NO STRONG FORCING MECHANISMS
IN PLACE TODAY AND THAT BEING THE CASE IT IS TOUGH TO PINPOINT
WHERE THUNDERSTORMS WILL FOR CERTAIN DEVELOP. THEREFORE HAVE A
SLIGHT CHANCE IN PLACE ACROSS THE ENTIRE FORECAST AREA TODAY.
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON/EVENING WILL HAVE THE
POTENTIAL TO BECOME SEVERE MAINLY OVER EASTERN PORTIONS OF THE
FORECAST AREA. MODELS ARE INDICATING UPWARDS OF 2000 J/KG MU CAPE
INTO THE NEBRASKA PANHANDLE. THIS IS ALSO WHERE THERE SHOULD LOW
LEVEL SPEED CONVERGENCE FROM SOUTHERLY WINDS ALONG WITH A 50-60
KT UPPER LEVEL JET WHICH COULD AID IN THUNDERSTORMS DEVELOPMENT
AND STRENGTH OF ANY STORMS THAT MIGHT DEVELOP.

COLD FRONT STILL ON SCHEDULE TO MOVE ACROSS THE AREA LATE SUNDAY
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. EXACT TIMING OF
THE FRONT IS STILL SOMEWHAT OF A QUESTION WHICH COULD HAVE A
SIGNIFICANT IMPACT ON HIGH TEMPERATURES SUNDAY. AT THIS TIME
THINKING THE FRONT WILL MOVE INTO THE NORTHERN CWA AROUND NOON AND
MOVE ACROSS THE REST OF THE FORECAST AREA BY LATE AFTERNOON/EARLY
EVENING. THIS MEANS SUNDAY SHOULD BE ANOTHER VERY WARM DAY ACROSS
MOST OF THE FORECAST AREA. CLOUD COVER IN THE WEST AND NORTH
SHOULD HOLD TEMPERATURES DOWN PRECEDING THE COLD FRONT. A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON.

COOLER MONDAY WITH LESSER CHANCES FOR SHOWERS AND THUNDERSTORMS.
EAST OF THE LARAMIE RANGE THE AIRMASS WILL LIKELY REMAIN STABLE
THROUGH THE AFTERNOON WITH LIGHT UPSLOPE WINDS AND AMPLE LOW LEVEL
CLOUD COVER. TO THE WEST OF THE LARAMIE RANGE THERE IS AT LEAST A
CHANCE FOR MEASURABLE PRECIPITATION.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 337 AM MDT SAT JUL 4 2015

MEDIUM TO LONG RANGE MODELS SHOW A CONTINUATION OF THE UNSETTLED
WEATHER PATTERN INTO THE MIDDLE PART OF NEXT WEEK. THERE IS SOME
POTENTIAL OF CONDITIONS DRYING A BIT BY LATE THIS WEEK...BUT GIVEN
RECENT MODEL TRENDS OF UNDER ESTIMATING BL MOISTURE...NOT VERY
CONFIDENT WITH THIS SOLUTION AT THIS TIME.

MONDAY AND MONDAY NIGHT WILL BE MUCH COOLER BEHIND A RELATIVELY
STRONG COLD FRONT FOR THIS TIME OF THE YEAR. LOW TEMPERATURES MAY
DROP INTO THE 40S TO LOW 50S ACROSS MANY AREAS...ESPECIALLY OVER
SOUTHEAST WYOMING. FOR TUESDAY MODELS SHOW THE MID TO UPPER LEVEL
FLOW BECOMING MORE WESTERLY...ALTHOUGH LLVL WINDS WILL BE SOUTH OR
SOUTHEAST. HIGH TEMPERATURES WILL LIKELY REBOUND TUESDAY...BUT
WITH PW/S OVER 1 INCH ACROSS MOST OF THE HIGH PLAINS...ANOTHER
ROUND OF SHOWERS AND TSTORMS ARE EXPECTED. WITH ANOTHER SHORTWAVE
TROUGH DIVING SOUTHWARD ACROSS THE NORTHERN ROCKY
MOUNTAINS...SHOWER ACTIVITY MAY LINGER THROUGH TUESDAY NIGHT AS
WELL. WEDNESDAY WILL BE SIMILAR AS ANOTHER COLD FRONT MOVES
SOUTHWARD AND STALLS ALONG THE FRONT RANGE. THERE IS A DECENT
CHANCE OF STRONG TO SEVERE STORMS BOTH DAYS DUE TO A COMBINATION
OF COOL AIR ALOFT PUSHING INTO THE AREA...AMPLE MOISTURE...AND
FAVORABLE 0-6KM SHEAR PROFILES ACROSS THE HIGH PLAINS. INCREASED
POP BETWEEN 40 TO 60 PERCENT BY WEDNESDAY AFTERNOON WITH A GOOD
CHANCE OF MODERATE TO HIGH RAINFALL AMOUNTS OVER PORTIONS OF
SOUTHEAST WYOMING.

FOR LATE NEXT WEEK...MODELS INDICATE AN UPPER LEVEL LOW AROUND
CENTRAL CALIFORNIA AS A RIDGE OF HIGH PRESSURE BEGINS TO BUILD
OVER THE SOUTHERN ROCKY MOUNTAINS. GFS SHOWS AN UPPER LEVEL HIGH
CENTERED AROUND TEXAS WITH THE CALIFORNIA UPPER LOW SLIDING
EASTWARD BY FRIDAY. MODELS ARE HINTING TO MONSOON MOISTURE
INCREASING AND PUSHING NORTH BETWEEN THESE TWO FEATURES. EXPECT A
FEW DRIER DAYS FOR SOUTHEAST WYOMING AND WESTER NEBRASKA...BUT
THIS MAY BE SHORT-LIVED AS MONSOON MOISTURE ADVECTS NORTHWARD INTO
COLORADO AND WYOMING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1218 PM MDT SAT JUL 4 2015

THE MAIN CONCERN FOR THIS TAF PERIOD WILL BE ISOLATED
THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON MAINLY FOR THE
SOUTHEAST WYOMING TERMINALS IN ADDITION TO KAIA AND KCDR. GUSTY
ERRATIC WINDS WILL ACCOMPANY THIS ACTIVITY...WITH BRIEF MVFR
VSBYS POSSIBLE IN MODERATE RAINFALL. OTHERWISE...LOOKING AT
WIDESPREAD PREVAILING GUSTS OF 20 TO 25 KTS THIS AFTERNOON WITH
VFR CONDITIONS.

&&

.FIRE WEATHER...
ISSUED AT 323 AM MDT SAT JUL 4 2015

WARM TEMPERATURES WILL BE IN PLACE TODAY ALONG WITH ISOLATED
THUNDERSTORMS OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA
PANHANDLE. STRONG ERRATIC WIND GUSTS WILL BE POSSIBLE WITH ANY
THUNDERSTORMS AND LARGE HAIL WILL ALSO BE POSSIBILITY. A COLD
FRONT WILL MOVE ACROSS THE REGION LATE SUNDAY. SHOWERS AND
THUNDERSTORMS ARE LIKELY TO BRING WETTING RAINS TO MOST OF THE
AREA LATE SUNDAY INTO SUNDAY NIGHT. COOLER TEMPERATURES FOR MONDAY
WITH THE MAIN CHANCES FOR PRECIPITATION ALONG AND WEST OF THE
LARAMIE RANGE. CHANCES FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SML
LONG TERM...TJT
AVIATION...RJM
FIRE WEATHER...SML
Hazardous weather outlook, Jul 4, 5:40 AM MDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
540 AM MDT SAT JUL 4 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-051145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
540 AM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING.
ONE OR TWO THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY LATE THIS
WEEKEND AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL
BECOME MUCH COOLER ON MONDAY AND TUESDAY BEHIND THE COLD FRONT.
THUNDERSTORMS ARE ALSO EXPECTED EACH DAY THROUGH THE MIDDLE OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 4, 12:56 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 PM MDT SAT JUL 4 2015

WYZ103-106-107-041945-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-
1256 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHEASTERN
ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 145 PM MDT...

AT 1255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARRIS PARK...OR 23 MILES NORTHWEST OF WHEATLAND...MOVING
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LARAMIE PEAK AND HARRIS PARK.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 86 AND
87.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4226 10547 4237 10528 4215 10498 4197 10522
TIME...MOT...LOC 1855Z 321DEG 21KT 4226 10532

FINCH
Special weather statement, Jul 4, 3:21 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SAT JUL 4 2015

NEZ002-003-095-096-042200-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-BOX BUTTE NE-
321 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX...NORTHWESTERN
BOX BUTTE AND SOUTHWESTERN DAWES COUNTIES UNTIL 400 PM MDT...

AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FLAHERTYS CORNER...OR 32 MILES SOUTHWEST OF CHADRON...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLAHERTYS CORNER AND MARSLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4247 10363 4263 10347 4241 10304 4214 10339
TIME...MOT...LOC 2121Z 308DEG 12KT 4245 10340

HAMMER
Special weather statement, Jul 4, 3:40 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT SAT JUL 4 2015

NEZ095-096-WYZ102-108-042215-
NORTH SIOUX NE-SOUTH SIOUX NE-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
340 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX...SOUTHEASTERN
NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 415 PM MDT...

AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF PRAIRIE CENTER...OR 26 MILES SOUTHEAST OF LUSK...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGATE BED NATIONAL MONUMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4248 10418 4262 10411 4253 10363 4226 10384
TIME...MOT...LOC 2140Z 290DEG 21KT 4252 10405

HAMMER
Special weather statement, Jul 4, 3:42 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT SAT JUL 4 2015

WYZ116>118-042230-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
CENTRAL LARAMIE COUNTY WY-
342 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 430 PM MDT...

AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VEDAUWOO CAMPGROUND...OR 15 MILES SOUTHEAST OF LARAMIE...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANITE SPRINGS CAMPGROUND...NORTH CROW CAMPGROUND...CRYSTAL LAKE
CAMPGROUND...VEDAUWOO CAMPGROUND...CRYSTAL LAKE RESERVOIR...
VEDAUWOO...BUFORD AND GRANITE SPRINGS RESERVOIR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 7.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 327 AND 355.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4112 10549 4128 10537 4109 10485 4107 10485
      4100 10491 4100 10528
TIME...MOT...LOC 2142Z 301DEG 22KT 4117 10535

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:21 PM MDTSpecial Weather StatementCYSBox Butte39 min
Jul 4, 3:40 PM MDTSpecial Weather StatementCYSSioux35 min
Jul 4, 4:45 PM MDTSpecial Weather StatementCYSSioux30 min
Jul 4, 5:13 PM MDTSpecial Weather StatementCYSBox Butte32 min
Jul 4, 5:32 PM MDTSpecial Weather StatementCYSScotts Bluff28 min
Jul 4, 5:51 PM MDTSevere Thunderstorm WarningCYSMorrill, Scotts Bluff, Sioux39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.